Alert archive / Colorado / Flash Flood Warnings in 2006
Flash Flood Warning 25, NWS Goodland, KS
NWS Goodland, KS issued this flash flood warning at Sep 1, 2006, 7:15 PM MDT for Cheyenne County, Kit Carson County, Colorado. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 1, 2006, 7:15 PM MDT (01:15 UTC)
- Expired
- Sep 1, 2006, 10:15 PM MDT
- In force
- 3 hr
- Issued by
- NWS Goodland, KS
- Area
- Counties, with a storm outline in the text
Counties Cheyenne County, CO, Kit Carson County, CO
The radar
The Goodland radar (KGLD), 111 km from the middle of the area, began a volume at 01:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Denver, CO (KDNR), launched 00:00Z, 1.3 hours before the alert went out and 81 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 907 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- -5 m²/s²
- 0-3 km storm-relative helicity
- 131 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS53 KGLD 020118 FFWGLD COC017-063-020415- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE GOODLAND KS 715 PM MDT FRI SEP 1 2006 THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A * FLASH FLOOD WARNING FOR... WESTERN CHEYENNE COUNTY IN EAST CENTRAL COLORADO WESTERN KIT CARSON COUNTY IN EAST CENTRAL COLORADO * UNTIL 1015 PM MDT * AT 710 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED RAINFALL AMOUNTS UP TO 3 INCHES ACROSS WESTERN KIT CARSON COUNTY NORTH OF FLAGLER. RAINFALL AMOUNTS BETWEEN 1 AND 2 INCHES WERE ESTIMATED ACROSS FAR WESTERN CHEYENNE COUNTY. THIS INCLUDES INTERSTATE 70 BETWEEN MILE MARKERS 392 AND 407. ADDITIONAL RAINFALL AMOUNTS OF 1 TO 2 INCHES ARE POSSIBLE IN THE WARNED AREA. EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE BANKS OF CREEKS AND STREAMS. IN HILLY TERRAIN THERE ARE HUNDREDS OF LOW WATER CROSSINGS WHICH ARE POTENTIALLY DANGEROUS IN HEAVY RAIN. DO NOT ATTEMPT TO TRAVEL ACROSS FLOODED ROADS. FIND ALTERNATE ROUTES. IT ONLY TAKES A FEW INCHES OF SWIFTLY FLOWING WATER TO CARRY VEHICLES AWAY. LAT...LON 3955 10282 3955 10313 3861 10317 3861 10286 $$ MCGUIRE
1 follow-up statement
000 WGUS73 KGLD 020246 FFSGLD FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE GOODLAND KS 846 PM MDT FRI SEP 1 2006 COC017-063-020256- CHEYENNE CO-KIT CARSON CO- 846 PM MDT FRI SEP 1 2006 ...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR WESTERN KIT CARSON AND WESTERN CHEYENNE COUNTIES... SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS WILL CONTINUE TO MOVE SOUTHEAST ACROSS PORTIONS OF WESTERN KIT CARSON AND CHEYENNE COUNTIES...HOWEVER THE THREAT FOR FLASH FLOODING HAS ENDED. LAT...LON 3955 10282 3955 10313 3861 10317 3861 10286 $$ MCGUIRE
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before this flash flood warning went out at Sep 1, 2:29 PM MDT, 4 hours 46 minutes earlier.
Area forecast discussion, Sep 1, 2:29 PM MDT, 4 hours 46 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GOODLAND KS
229 PM MDT FRI SEP 1 2006
.DISCUSSION...FORECAST CONCERNS INCLUDE PRECIPITATION AMOUNTS AND
INTENSITY WITH ANTICIPATED CONVECTION WITH COLD FRONT AND SHORTWAVE
TO MOVE THROUGH TONIGHT INTO SATURDAY THEN TEMPERATURES INTO THE
FIRST OF NEXT WEEK.
LATEST 19Z SURFACE MAP ANALYSIS SHOWED THE COLD FRONT MOVING SOUTH
THROUGH SOUTHWEST NEBRASKA AND NORTHEAST COLORADO AND WAS EVIDENT
ON VISIBLE SATELLITE. STRONG COOL HIGH PRESSURE RIDGE OVER MONTANA
INTO SOUTH DAKOTA AND WYOMING BUILDING SOUTHEAST. LATEST WATER
VAPOR SATELLITE IMAGERY SHOWS UPPER LOW SPINNING SLOWLY EAST
SOUTHEAST THROUGH SOUTHEAST MONTANA INTO WESTERN SOUTH DAKOTA.
OVERALL WEATHER PATTERN ACROSS THE COUNTRY HAS SLOWED A BIT THIS
AFTERNOON WITH BLOCKING OVER THE EAST DUE TO REMNANTS OF ERNESTO
AND RIDGING OVER THE NORTHEAST CONUS.
MODELS WERE IN GOOD AGREEMENT IN SHORT TERM WITH CONTINUING TO
MOVE THE UPPER LOW EAST SOUTHEAST INTO THE GREAT LAKES OVER THE
WEEKEND AS WELL AS WITH BRINGING THE UPPER LEVEL SHORTWAVE OUT OF
COLORADO AND THUS MOVING THE COLD FRONT SOUTHWARD THROUGH THE
REGION. WENT WITH A BLEND OF THE NAM AND GFS MODELS.
MAIN ISSUES FOR TONIGHT WILL AGAIN BE CONVECTION THAT IS EXPECTED
TO DEVELOP OVER THE HIGHER TERRAIN AS UPPER SHORTWAVE APPROACHES.
LATEST SURFACE OBSERVATIONS AND SATELLITE SHOW SOME AREAS OF NORTH
AND CENTRAL COLORADO HAVE SEEN CLEARING AND THUS HAVE HEATED UP
SOMEWHAT BEFORE COLD FRONT MOVES THROUGH. EXPECT ENOUGH LIFT ALONG
WITH LOTS OF LOW LEVEL MOISTURE IN PLACE FOR THUNDERSTORMS TO
DEVELOP IN EASTERN COLORADO AND MOVE EAST AND SOUTHEAST THROUGH
THE FORECAST AREA WITH FEELING FOR HEAVIEST PRECIPITATION OVER
WESTERN AND SOUTHERN ZONES. ALSO ISSUED A FLASH FLOOD WATCH
OVERNIGHT FOR WICHITA COUNTY SINCE SOME LOCATIONS THERE REPORTED
LARGE AMOUNTS OF RAINFALL FROM STORMS LAST NIGHT AND WOULD NOT
TAKE MUCH TO CAUSE MORE FLOODING ISSUES. WENT CLOSE TO GUIDANCE
FOR LOW TEMPERATURES TONIGHT RANGING FROM THE MID 40S NORTHWEST TO
MID 50S SOUTHEAST.
FOR SATURDAY MODELS IN AGREEMENT WITH SHORTWAVE MOVING EASTWARD
OUT OF REGION WITH COLD FRONT THROUGH FORECAST AREA BY AFTERNOON.
WILL KEEP CHANCE FOR RESIDUAL MORNING SHOWERS OVER SOUTHERN AND
EASTERN ZONES AS SYSTEMS SLOWLY MOVE OUT. NEXT FORECAST ISSUE WILL
BE TEMPERATURES. EXPECT A MOSTLY CLOUDY DAY BUT MAY BREAK OUT IN
THE AFTERNOON TO SEE SOME SUN. 850 MB TEMPERATURES AGREE ON
SURFACE HIGH TEMPERATURES IN THE UPPER 60S NORTHWEST TO LOWER 70S
ELSEWHERE.
FOR SATURDAY NIGHT EXPECT STRONG COOL HIGH PRESSURE RIDGE TO BUILD
INTO THE CENTRAL HIGH PLAINS FROM THE NORTHWEST. THIS SURFACE
RIDGE ALONG WITH RIDGING ALOFT SHOULD RESULT IN A PERIOD OF DRY
AND TRANQUIL WEATHER THROUGH THE MIDDLE OF NEXT WEEK. MODELS SHOW
THE COOLEST TEMPERATURES TO OCCUR SATURDAY NIGHT WITH LOWS IN 40S.
THEN HIGH TEMPERATURES WARM A DEGREE OR TWO EACH DAY FROM MONDAY
AND BEYOND INTO THE 70S AND LOWER 80S WHILE OVERNIGHT LOW
TEMPERATURES SLOWLY RISE FROM THE MIDDLE TO UPPER 40S AGAIN
SUNDAY NIGHT INTO THE 50S FROM MONDAY AND BEYOND.
&&
.GLD WATCHES/WARNINGS/ADVISORIES...
KS...FLASH FLOOD WATCH FROM 7 PM CDT THIS EVENING THROUGH SATURDAY
MORNING FOR KSZ042.
NE...NONE.
CO...NONE.
&&
LAMMERSHazardous weather outlook, Sep 1, 10:40 AM MDT, 8 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GOODLAND KS 1040 AM MDT FRI SEP 1 2006 COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-021515- YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON- SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA- DUNDY-HITCHCOCK-RED WILLOW- 1140 AM CDT FRI SEP 1 2006 /1040 AM MDT FRI SEP 1 2006/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWEST NEBRASKA...NORTHWEST KANSAS AND EAST CENTRAL COLORADO. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT CHANCE OF SEVERE THUNDERSTORMS ACROSS EASTERN COLORADO AND PARTS OF WESTERN KANSAS LATER THIS AFTERNOON AND TONIGHT. THUNDERSTORMS SHOULD DEVELOP LATER THIS AFTERNOON ALONG A FRONT POSITIONED OVER NORTHEAST COLORADO. A DISTURBANCE ALOFT IS EXPECTED TO TRIGGER STORMS WHICH WILL THEN MOVE SLOWLY SOUTHEAST. THE OUTLOOK AREA INCLUDES AN AREA WEST OF A LINE FROM OAKLEY TO BENKELMAN. THE MAIN THREATS WILL BE LARGE HAIL...DAMAGING WIND AND DANGEROUS LIGHTNING. SLOW MOVEMENT OF STORMS AND THE POTENTIAL FOR HEAVY RAINFALL COULD PRODUCE SOME LOCALIZED FLOODING ESPECIALLY IN AREAS THAT RECEIVED HEAVY RAINFALL LAST NIGHT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON AND TONIGHT. FS
In the hours before
Special weather statement, Sep 1, 3:05 PM MDT, 4 hours 10 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GOODLAND KS 305 PM MDT FRI SEP 1 2006 COZ091-012130- KIT CARSON COUNTY- 305 PM MDT FRI SEP 1 2006 ...THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A SIGNIFICANT WEATHER ALERT FOR KIT CARSON COUNTY IN EAST CENTRAL COLORADO... AT 303 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 7 MILES EAST OF THURMAN...OR 40 MILES SOUTH OF AKRON...MOVING SOUTHEAST AT 10 MPH. PENNY TO NICKEL SIZE HAIL...AND WINDS TO 50 MPH ARE EXPECTED WITH THIS STORM. BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND BECOME SEVERE. MCGUIRE
Local storm report, Sep 1, 4:23 PM MDT, 2 hours 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
423 PM MDT FRI SEP 01 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0420 PM HAIL 5 NW FLAGLER 39.35N 103.13W
09/01/2006 E1.00 INCH KIT CARSON CO PUBLIC
60 MPH WINDS
0420 PM HAIL 5 NW FLAGLER 39.35N 103.13W
09/01/2006 E1.00 INCH KIT CARSON CO PUBLIC
60 MPH WINDS ESTIMATED
&&
BLMLocal storm report, Sep 1, 4:36 PM MDT, 2 hours 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
436 PM MDT FRI SEP 01 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0433 PM HAIL 2 W FLAGLER 39.29N 103.10W
09/01/2006 E1.00 INCH KIT CARSON CO PUBLIC
&&
BLMNearby
Flash Flood Warnings in Colorado, 2006Every flash flood warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.